#39342
sheenabobeena
Participant
@sheenabobeena

hi everybody! just joined the forum today, got my very first tattoo two weeks ago. ๐Ÿ™‚

so for the first week, everything looked like it was going as it should. washed the tattoo a few times a day, applied tattoo goo, and the ink started peeling off and tattoo looked great. then last sunday i started to notice the tattoo lines were becoming “bumpy”. over the following few days little red bumps started to come up, the tattoo lines become raised and red. i googled around and read that i may be having a reaction to the tattoo goo, so i switched over to aquaphor and applied a lot less of it.

now yesterday and today it has been seeping plasma (clear yellowish fluid) and it has been making my tattoo crusty. the tattoo lines are now not as raised, which i assume is good, but the tattoo is still very red and there are little red pimples everywhere.

i have eczema, so i know that may be playing a big part. i just hope the tattoo and skin can get through this because really i do want more ๐Ÿ™

any opinions or advice? normal or not so normal? do i need to see the doctor? should i ditch the aquaphor and switch over to a lotion? any help or comments are much appreciated!

i know its not very pretty but it really was just a week ago! ๐Ÿ™
photo.jpg

#127225
anonymous
Participant
@anonymous

Based on the pic alone, I would have said that you were likely having a reaction to the ointment due to using it to excess, but I can’t say that I’ve ever seen or heard of oozing occurring due to this. However, I have also never known anyone to apply ointment for this long and I also see that the rash extends beyond the tattoo, which suggests that the ointment could very well have caused this. FWIW, you should have switched to a lotion after 2-3 days (or whenever it started to peel). The oozing is of some concern and would have me headed straight for the doc.

#127232
Wardy
Participant
@wardy

I might be wrong but it look’s like you have sunburn from sitting out in the sun or the sun bed this could be the cause because the tattoo might not have healed 100%.

#127233
xanderx
Participant
@xanderx

looks like an allergic reaction to me… i suggest to see doctor asap.

#127237
ezrider
Participant
@ezrider

There should be no redness like that in a tattoo that’s over a week old. I would go see your doctor, especially with the oozing you mentioned. I gotta ask….Was this done in a reputable shop?

#127241
Thaela
Participant
@thaela

I had a similar problem with little red bumps around my tattoo about 5 days post. They were itchy so I assumed it was hives or some allergic thing with the ointment or lotion… although I had 2 smaller tattoos previous to this that I used the same ointment and lotion for and I never had a problem.

However, I stopped with the A&D ointment and the Aveeno lotion I was using, and put some benadryl (diphenhydramine) cream on it, and also took some benadryl capsules. The rash/bumps were better by the next day, and not as itchy. In 2 days, they were gone.

I’m not sure if you are having a similar problem, especially since you are having oozing and have a history of eczema. It could be an allergic process exacerbated by the skin condition. It looks from the photo that its becoming infected, so I agree that a trip to the doctor is in order to see if you need antibiotics.

Good luck, keep us posted ๐Ÿ™‚

#127260
mrchen
Participant
@mrchen

As soon as it peeled you needed to stop applying anything, let it peel bone dry, after peeling a few times it quits and then you use light coating of unscented lubriderm as needed a time or two a week,

Viewing 7 posts - 1 through 7 (of 7 total)

You must be logged in to create new topics.